MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted in a secondary procedure from the patient's left eye due to blurry vision.Initial opening of the original temporal primary corneal incision, significant intraoperative floppy iris syndrome with iris prolapse that required closing this primary incision with 10-0 nylon sutures, creation of a second superior primary corneal incision with slight enlargement for lens explant with subsequent 10-0 nylon suture closure.It was confirmed it had nothing to do with the product.A vitrectomy was not required.Another johnson & johnson lens, model za9003 22.0 diopter was implanted as a replacement.Patient outcome reported as still healing from surgery.Last visit, visual acuity 20/100 with residual corneal folds and anterior chamber reaction, pending suture removal at follow up in 2 weeks.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was discovered that 1st supplemental report submitted needed correction on some information.These are the following: 1.Section d9: device availability section was inadvertently filled out as "device available for evaluation - yes", also "returned to manufacturer -box, checked", "date returned to manufacturer - feb.28, 2023".This sections should have been left blank during 1st supplemental report submission, as they have already been indicated in the initial report submitted.2.Section h6: product investigation findings needs to have code 114 (operational problem identified) added.3.Section h6: investigation conclusion code should have been 4315 (cause not established) instead of 67 (no problem detected).This report is being submitted for correction of information submitted during 1st supplemental report submission.The following fields have been updated: section h6: investigation findings: 114.Section h6: investigation conclusion: 4315.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: feb.28, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: the suspect iol was cut in half and with an edge chip.No further issues were identified.The complaint issues; explant, burry vision and sutures were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16475655
Report Number3012236936-2023-00377
Device Sequence Number3150332
Product Code MFK
UDI-Device Identifier05050474750739
UDI-Public(01)05050474750739(17)240823
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/15/2023
03/22/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/15/2023
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite